Alert archive / Kansas / Red Flag Warnings in 2026
Red Flag Warning 13, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Mar 13, 2026, 2:31 AM CDT for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Mar 14, 2026, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2026, 2:31 AM CDT (07:31 UTC)
- In effect from
- Mar 14, 2026, 12:00 PM CDT
- Expired
- Mar 14, 2026, 7:38 PM CDT
- In force
- 8 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3781 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 289 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
469 WWUS83 KGLD 130731 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 131 AM MDT Fri Mar 13 2026 ...Critical Fire Weather Conditions Expected Friday and Saturday... For today, winds are forecast to gradually increase and turn to the southwest during the afternoon with gusts of 25-35 mph forecast. As soon as winds turn to the southwest a quick temperature increase is forecast to occur as well into the 70s for the counties in the Red Flag Warning. Saturday, a more prolonged period of southwesterly winds is forecast leading to even warmer temperatures. Winds are forecast to gradually increase through the day. There is concern that cloud cover could impact the magnitude of winds; if that is not the case then winds could be stronger than forecast. COZ252-253-140100- /O.NEW.KGLD.FW.W.0013.260314T1700Z-260315T0100Z/ /O.CON.KGLD.FW.W.0012.260313T1700Z-260314T0100Z/ Yuma-Kit Carson- 131 AM MDT Fri Mar 13 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252 AND 253... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252 AND 253... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 7 PM MDT Saturday. * AFFECTED AREA...Fire Weather Zones 252 Yuma and 253 Kit Carson. * TIMING...For the first Red Flag Warning, from 11 AM this morning to 7 PM MDT this evening. For the second Red Flag Warning, from 11 AM to 7 PM MDT Saturday. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph each day. * RELATIVE HUMIDITY...As low as 11 percent Friday and as low as 9 percent Saturday. * IMPACTS...Unpredictable fire behavior. Any fires that develop may rapidly grow and spread out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... Comply with burn bans and regulations. Avoid driving on dry grass or brush. Maintain vehicle brakes and tires and secure tow chains to avoid dragging. Never toss lit cigarettes onto the ground. && $$ COZ254-140100- /O.NEW.KGLD.FW.W.0013.260314T1700Z-260315T0100Z/ Cheyenne CO- 131 AM MDT Fri Mar 13 2026 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 254... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 7 PM MDT Saturday. * AFFECTED AREA...Fire Weather Zone 254 Cheyenne CO. * TIMING...From 11 AM to 7 PM MDT Saturday. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Unpredictable fire behavior. Any fires that develop may rapidly grow and spread out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... Comply with burn bans and regulations. Avoid driving on dry grass or brush. Maintain vehicle brakes and tires and secure tow chains to avoid dragging. Never toss lit cigarettes onto the ground. && $$ KSZ001-002-013-014-027-028-041-042-NEZ079-080-140100- /O.NEW.KGLD.FW.A.0011.260314T1700Z-260315T0100Z/ Cheyenne KS-Rawlins-Sherman-Thomas-Wallace-Logan-Greeley-Wichita- Dundy-Hitchcock- 131 AM MDT Fri Mar 13 2026 /231 AM CDT Fri Mar 13 2026/ ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001, 002, 013, 014, 027, 028, 041, 042, 079, AND 080... The National Weather Service in Goodland has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Saturday morning through Saturday evening. * AFFECTED AREA...Fire Weather Zones 001 Cheyenne KS, 002 Rawlins, 013 Sherman, 014 Thomas, 027 Wallace, 028 Logan, 041 Greeley, 042 Wichita, 079 Dundy and 080 Hitchcock. * TIMING...From Saturday morning through Saturday evening. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Unpredictable fire behavior. Any fires that develop may rapidly grow and spread out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ For more information from the National Weather Service visit http://weather.gov/goodland
5 follow-up statements
363 WWUS83 KGLD 130926 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 326 AM MDT Fri Mar 13 2026 ...Critical Fire Weather Conditions Expected Friday and Saturday... For today, winds are forecast to gradually increase and turn to the west-southwest during the afternoon with gusts of 25-35 mph. As soon as winds turn a quick temperature increase is forecast to occur as well into the 70s for the counties in the Red Flag Warning. Saturday, a more prolonged period of southwesterly winds is forecast leading to even warmer temperatures. Winds are forecast to gradually increase through the day. There is concern that cloud cover could impact the magnitude of winds; if that is not the case then winds could be stronger than forecast. COZ252-253-140100- /O.CON.KGLD.FW.W.0012.260313T1700Z-260314T0100Z/ /O.CON.KGLD.FW.W.0013.260314T1700Z-260315T0100Z/ Yuma-Kit Carson- 326 AM MDT Fri Mar 13 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252 AND 253... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252 AND 253... * AFFECTED AREA...Fire Weather Zones 252 Yuma and 253 Kit Carson. * TIMING...For the first Red Flag Warning, from 11 AM this morning to 7 PM MDT this evening. For the second Red Flag Warning, from 11 AM to 7 PM MDT Saturday. * WINDS...West-southwest 10 to 20 mph with gusts up to 35 mph today and southwest 10 to 20 mph with gusts to 35 mph Saturday. * RELATIVE HUMIDITY...As low as 11 percent Friday and as low as 9 percent Saturday.. * IMPACTS...Unpredictable fire behavior. Any fires that develop may rapidly grow and spread out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... Comply with burn bans and regulations. Avoid driving on dry grass or brush. Maintain vehicle brakes and tires and secure tow chains to avoid dragging. Never toss lit cigarettes onto the ground. && $$ COZ254-140100- /O.CON.KGLD.FW.W.0013.260314T1700Z-260315T0100Z/ Cheyenne CO- 326 AM MDT Fri Mar 13 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 254... * AFFECTED AREA...Fire Weather Zone 254 Cheyenne CO. * TIMING...From 11 AM to 7 PM MDT Saturday. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Unpredictable fire behavior. Any fires that develop may rapidly grow and spread out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... Comply with burn bans and regulations. Avoid driving on dry grass or brush. Maintain vehicle brakes and tires and secure tow chains to avoid dragging. Never toss lit cigarettes onto the ground. && $$ KSZ001-002-013-014-027-028-041-042-NEZ079-080-140100- /O.CON.KGLD.FW.A.0011.260314T1700Z-260315T0100Z/ Cheyenne KS-Rawlins-Sherman-Thomas-Wallace-Logan-Greeley-Wichita- Dundy-Hitchcock- 326 AM MDT Fri Mar 13 2026 /426 AM CDT Fri Mar 13 2026/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001, 002, 013, 014, 027, 028, 041, 042, 079, AND 080... * AFFECTED AREA...Fire Weather Zones 001 Cheyenne KS, 002 Rawlins, 013 Sherman, 014 Thomas, 027 Wallace, 028 Logan, 041 Greeley, 042 Wichita, 079 Dundy and 080 Hitchcock. * TIMING...From Saturday morning through Saturday evening. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Unpredictable fire behavior. Any fires that develop may rapidly grow and spread out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ For more information from the National Weather Service visit http://weather.gov/goodland
075 WWUS83 KGLD 131607 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 1007 AM MDT Fri Mar 13 2026 ...Critical Fire Weather Conditions Expected Friday and Saturday... For today, winds are forecast to gradually increase and turn to the west-southwest during the afternoon with gusts of 25-35 mph. As soon as winds turn a quick temperature increase is forecast to occur as well into the 70s for the counties in the Red Flag Warning. Saturday, a more prolonged period of southwesterly winds is forecast leading to even warmer temperatures. Winds are forecast to gradually increase through the day. There is concern that cloud cover could impact the magnitude of winds; if that is not the case then winds could be stronger than forecast. KSZ001-002-013-014-027-028-041-042-NEZ079-080-140115- /O.UPG.KGLD.FW.A.0011.260314T1700Z-260315T0100Z/ /O.EXB.KGLD.FW.W.0013.260314T1700Z-260315T0200Z/ Cheyenne KS-Rawlins-Sherman-Thomas-Wallace-Logan-Greeley-Wichita- Dundy-Hitchcock- 1007 AM MDT Fri Mar 13 2026 /1107 AM CDT Fri Mar 13 2026/ ...RED FLAG WARNING IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 8 PM MDT /9 PM CDT/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001, 002, 013, 014, 027, 028, 041, 042, 079, AND 080... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM MDT /noon CDT/ to 8 PM MDT /9 PM CDT/ Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 001 Cheyenne KS, 002 Rawlins, 013 Sherman, 014 Thomas, 027 Wallace, 028 Logan, 041 Greeley, 042 Wichita, 079 Dundy and 080 Hitchcock. * TIMING...From 11 AM MDT /noon CDT/ to 8 PM MDT /9 PM CDT/ Saturday. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Unpredictable fire behavior. Any fires that develop may rapidly grow and spread out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... Comply with burn bans and regulations. Avoid driving on dry grass or brush. Maintain vehicle brakes and tires and secure tow chains to avoid dragging. Never toss lit cigarettes onto the ground. && $$ KSZ003-004-015-016-029-NEZ081-140115- /O.EXB.KGLD.FW.W.0013.260314T1700Z-260315T0200Z/ Decatur-Norton-Sheridan-Graham-Gove-Red Willow- 1107 AM CDT Fri Mar 13 2026 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 003, 004, 015, 016, 029, AND 081... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 9 PM CDT Saturday. * AFFECTED AREA...Fire Weather Zones 003 Decatur, 004 Norton, 015 Sheridan, 016 Graham, 029 Gove and 081 Red Willow. * TIMING...From noon to 9 PM CDT Saturday. * WINDS...South 5 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Unpredictable fire behavior. Any fires that develop may rapidly grow and spread out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... Comply with burn bans and regulations. Avoid driving on dry grass or brush. Maintain vehicle brakes and tires and secure tow chains to avoid dragging. Never toss lit cigarettes onto the ground. && $$ COZ252-253-140115- /O.EXT.KGLD.FW.W.0013.260314T1700Z-260315T0200Z/ /O.CON.KGLD.FW.W.0012.260313T1700Z-260314T0100Z/ Yuma-Kit Carson- 1007 AM MDT Fri Mar 13 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252 AND 253... ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252 AND 253... * AFFECTED AREA...Fire Weather Zones 252 Yuma and 253 Kit Carson. * TIMING...For the first Red Flag Warning, until 7 PM MDT this evening. For the second Red Flag Warning, from 11 AM to 8 PM MDT Saturday. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Unpredictable fire behavior. Any fires that develop may rapidly grow and spread out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... Comply with burn bans and regulations. Avoid driving on dry grass or brush. Maintain vehicle brakes and tires and secure tow chains to avoid dragging. Never toss lit cigarettes onto the ground. && $$ COZ254-140115- /O.EXT.KGLD.FW.W.0013.260314T1700Z-260315T0200Z/ Cheyenne CO- 1007 AM MDT Fri Mar 13 2026 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 254... * AFFECTED AREA...Fire Weather Zone 254 Cheyenne CO. * TIMING...From 11 AM to 8 PM MDT Saturday. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Unpredictable fire behavior. Any fires that develop may rapidly grow and spread out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... Comply with burn bans and regulations. Avoid driving on dry grass or brush. Maintain vehicle brakes and tires and secure tow chains to avoid dragging. Never toss lit cigarettes onto the ground. && $$ For more information from the National Weather Service visit http://weather.gov/goodland
874 WWUS83 KGLD 140048 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 648 PM MDT Fri Mar 13 2026 ...Critical Fire Weather Conditions Expected Friday and Saturday... For today, winds are forecast to gradually increase and turn to the west-southwest during the afternoon with gusts of 25-35 mph. As soon as winds turn a quick temperature increase is forecast to occur as well into the 70s for the counties in the Red Flag Warning. Saturday, a more prolonged period of southwesterly winds is forecast leading to even warmer temperatures. Winds are forecast to gradually increase through the day. There is concern that cloud cover could impact the magnitude of winds; if that is not the case then winds could be stronger than forecast. COZ252-253-140900- /O.EXP.KGLD.FW.W.0012.000000T0000Z-260314T0100Z/ /O.CON.KGLD.FW.W.0013.260314T1700Z-260315T0200Z/ Yuma-Kit Carson- 648 PM MDT Fri Mar 13 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252 AND 253... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252 AND 253... * AFFECTED AREA...Fire Weather Zones 252 Yuma and 253 Kit Carson. * TIMING...From 11 AM to 8 PM MDT Saturday. * WINDS...West 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Unpredictable fire behavior. Any fires that develop may rapidly grow and spread out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... Comply with burn bans and regulations. Avoid driving on dry grass or brush. Maintain vehicle brakes and tires and secure tow chains to avoid dragging. Never toss lit cigarettes onto the ground. && $$ COZ254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-140900- /O.CON.KGLD.FW.W.0013.260314T1700Z-260315T0200Z/ Cheyenne CO-Cheyenne KS-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy- Hitchcock-Red Willow- 648 PM MDT Fri Mar 13 2026 /748 PM CDT Fri Mar 13 2026/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 8 PM MDT /9 PM CDT/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001, 002, 003, 004, 013, 014, 015, 016, 027, 028, 029, 041, 042, 079, 080, 081, AND 254... * AFFECTED AREA...Fire Weather Zones 001 Cheyenne KS, 002 Rawlins, 003 Decatur, 004 Norton, 013 Sherman, 014 Thomas, 015 Sheridan, 016 Graham, 027 Wallace, 028 Logan, 029 Gove, 041 Greeley, 042 Wichita, 079 Dundy, 080 Hitchcock, 081 Red Willow and 254 Cheyenne CO. * TIMING...From 11 AM MDT /noon CDT/ to 8 PM MDT /9 PM CDT/ Saturday. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Unpredictable fire behavior. Any fires that develop may rapidly grow and spread out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... Comply with burn bans and regulations. Avoid driving on dry grass or brush. Maintain vehicle brakes and tires and secure tow chains to avoid dragging. Never toss lit cigarettes onto the ground. && $$ For more information from the National Weather Service visit http://weather.gov/goodland
371 WWUS83 KGLD 140647 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 1247 AM MDT Sat Mar 14 2026 ...Critical Fire Weather Conditions Forecast Today... Today, southwesterly winds are forecast through the day. Be aware of a strong cold front late evening with a wind shift to the north. Winds are forecast to increase with the front as well. Winds are forecast to gradually increase through the day. There is concern that cloud cover could impact the magnitude of winds; if that is not the case then winds could be stronger than forecast. COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-150200- /O.CON.KGLD.FW.W.0013.260314T1700Z-260315T0200Z/ Yuma-Kit Carson-Cheyenne CO-Cheyenne KS-Rawlins-Decatur-Norton- Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita- Dundy-Hitchcock-Red Willow- 1247 AM MDT Sat Mar 14 2026 /147 AM CDT Sat Mar 14 2026/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 8 PM MDT /9 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252 AND 253... * AFFECTED AREA...Fire Weather Zones 001 Cheyenne KS, 002 Rawlins, 003 Decatur, 004 Norton, 013 Sherman, 014 Thomas, 015 Sheridan, 016 Graham, 027 Wallace, 028 Logan, 029 Gove, 041 Greeley, 042 Wichita, 079 Dundy, 080 Hitchcock, 081 Red Willow, 252 Yuma, 253 Kit Carson and 254 Cheyenne CO. * TIMING...From 11 AM MDT /noon CDT/ this morning to 8 PM MDT /9 PM CDT/ this evening. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Unpredictable fire behavior. Any fires that develop may rapidly grow and spread out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... Comply with burn bans and regulations. Avoid driving on dry grass or brush. Maintain vehicle brakes and tires and secure tow chains to avoid dragging. Never toss lit cigarettes onto the ground. && $$ For more information from the National Weather Service visit http://weather.gov/goodland
706 WWUS83 KGLD 150038 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 638 PM MDT Sat Mar 14 2026 COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-150145- /O.CAN.KGLD.FW.W.0013.000000T0000Z-260315T0200Z/ Yuma-Kit Carson-Cheyenne CO-Cheyenne KS-Rawlins-Decatur-Norton- Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita- Dundy-Hitchcock-Red Willow- 638 PM MDT Sat Mar 14 2026 /738 PM CDT Sat Mar 14 2026/ ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001, 002, 003, 004, 013, 014, 015, 016, 027, 028, 029, 041, 042, 079, 080, 081, 252, 253, AND 254... The National Weather Service in Goodland has cancelled the Red Flag Warning. Even though relative humidity values are meeting criteria the winds have become light. Therefore will be canceling the warning early. $$ For more information from the National Weather Service visit http://weather.gov/goodland
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Mar 12, 11:21 PM CDT, 3 hours 10 minutes earlier. Its key messages:
- Red Flag Warning in effect for Yuma and Kit Carson counties on Friday.
- Northerly wind gusts at or above 60 mph are possible in the wake of a strong cold frontal passage early Sunday morning. Winds may continue to be strong through the day Sunday, with small potential for light snow to occur at same time.
- Big swings in temperature expected this week. Temperatures on Sunday will fall nearly 50 degrees from Saturday, with temperatures rebounding into the upper 80s by next Thursday.
Area forecast discussion, Mar 12, 11:21 PM CDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Goodland KS 1021 PM MDT Thu Mar 12 2026 .KEY MESSAGES... - Red Flag Warning in effect for Yuma and Kit Carson counties on Friday. - Northerly wind gusts at or above 60 mph are possible in the wake of a strong cold frontal passage early Sunday morning. Winds may continue to be strong through the day Sunday, with small potential for light snow to occur at same time. - Big swings in temperature expected this week. Temperatures on Sunday will fall nearly 50 degrees from Saturday, with temperatures rebounding into the upper 80s by next Thursday. && .UPDATE... Issued at 700 PM MDT Thu Mar 12 2026 The McCook airport is at the upper end of red flag warning, and appears to be the only county meeting criteria. Am expecting the relative humidity to continue to improve. As such have allowed the warning to expire on time. && .SHORT TERM /THROUGH SATURDAY NIGHT/... Issued at 158 PM MDT Thu Mar 12 2026 16Z water vapor imagery/RAP analysis indicated broad northwesterly flow across the outlook area, with potent short wave trough moving through the Dakotas leading to an area of intense winds across eastern Wyoming and the panhandle of Nebraska. At the surface, trough axis was draped along the KS/CO border extending into the northern Plains, marking a small area of light winds at the moment. Fire weather will remain the most pressing concern through Saturday, followed by impacts associated with strong cold front Saturday night. For the rest of the afternoon, lull in winds near sfc trough will gradually shift to the south allowing for stronger winds from the northwest into the area to move into area, with strongest winds occurring north of the Kansas and Colorado border. Current Red Flag Warning is on track and do not expect the strongest winds to make it as far south as the GLD CWA. Once the sun sets, expect to winds to decouple fairly quickly as winds gradually become southerly overnight as surface low begin to develop across southeast Wyoming. Overall aside from winds changing direction, little in the way of impactful weather is anticipated overnight. For Friday...Aforementioned surface trough will continue to deepen as flow aloft becomes more zonal. Most of the area will see a break from the winds, surface trough will shift towards the KS/CO border. To the west of this trough, westerly winds will once again pick up to 15 to 25 mph and will coincide with the driest conditions. This will once again set up a scenario where fire weather conditions will be critical, although over a much smaller area than today. Saturday-Saturday Night... Period of much more active weather will begin. Ahead of an approaching strong cold front a warm and dry airmass will overspread the entire winds with generally westerly flow at the surface. Another potential critical fire weather day looks to be in the works here, but confidence in widespread strong winds lowers confidence below what is needed for a watch. Bigger concern for the period will be when strong cold front begins to sweep across the region. Current data supports the surge of cold air arriving overnight, with 10+mb 3 hour pressure changes expected as it passes. With intense winds behind the front and an isallobaric enhancement would suggest threat for winds gusting over 60 mph as it passes. With strong cold front arriving after a period of very dry conditions am a bit worried that a more organized area of blowing dust could develop. However with surge expected between 06 and 12Z, have questions if soil will remain primed to get lofted as dew/condensation forms. Potential rain/snow along elevated frontal zone also lowers confidence in a significant dust threat for the frontal passage. && .LONG TERM /SUNDAY THROUGH THURSDAY/... Issued at 158 PM MDT Thu Mar 12 2026 Will be a somewhat dramatic swing in conditions on Sunday with strong cold front sweeping through the area during the early morning hours. Confidence is high that a major change in airmass will occur on Sunday, with temperatures likely 40 to 50 degrees colder than Saturday. As would be expected with a front of this magnitude, winds will respond in kind as pressure gradient tightens in response to developing low. Quick look at deterministic soundings suggest that winds will be at our near high wind warning conditions on Sunday with even bias corrected fields indicating significant wind across region. With this potential, combined with likely surge of intense winds as initial front passes, High Wind Watch may become needed as system nears. Further complicating the matter, vertical profiles suggest differential temperature advection will create weak conditional instability leading to potential snow showers/squalls occurring coincident with the wind. While confidence not great in this scenario, there does appear to be a low (15%) threat for blowing snow to be an issue on Sunday. Just as fast as the pattern shifts to a cold/snowy one, it will begin to flip back to a prevailing warm and dry one. While it will not be as rapid as the change this weekend, GEFS ensemble mean supports development of an anomalously strong H5 ridge developing over the southern and central Rockies. As this ridge builds, warm and dry weather will come with it. Temperatures reaching the upper 80s to even near 90 by next Thursday. && .AVIATION /06Z TAFS THROUGH 06Z SATURDAY/... Issued at 1020 PM MDT Thu Mar 12 2026 VFR conditions remain forecast for each terminal. A cold front is forecast to move through each terminal over the next 6 hours shifting winds to the north then becoming variable. Winds are then forecast to shift back to the south before becoming breezy again. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...None. CO...Red Flag Warning from 11 AM to 7 PM MDT Friday for COZ252-253. NE...None. && UPDATE...JTL SHORT TERM...JRM LONG TERM...JRM AVIATION...Trigg
Hazardous weather outlook, Mar 12, 7:57 PM CDT, 6 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 657 PM MDT Thu Mar 12 2026 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-140100- Yuma-Kit Carson-Cheyenne CO-Cheyenne KS-Rawlins-Decatur-Norton- Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita- Dundy-Hitchcock-Red Willow- 657 PM MDT Thu Mar 12 2026 /757 PM CDT Thu Mar 12 2026/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY... A Red Flag Warning has been issued for Friday across Yuma and Kit Carson counties. Wind gusts up to 40 MPH with humidity falling to 15 percent will lead to rapid fire spread. A strong cold front will sweep across the area on Saturday night into early Sunday morning. There is a low chance, around 20%, that this cold front is accompanied by wind gusts in excess of 60 mph and pockets of blowing dust. These winds may be strong enough to blow over high profile vehicles and produce pockets of blowing dust with less than a mile visibility. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today or tonight. JTL
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 2:31 AM CDT | Fire Weather Watch | GLD | Cheyenne, Greeley, Logan, Rawlins, Sherman, Thomas and 2 more | 9 hr |
| Mar 13, 12:49 PM CDT | High Wind Watch | GLD | Cheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more | 23 hr |
Nearby
Red Flag Warnings in Kansas, 2026Red Flag Warnings in Colorado, 2026Red Flag Warnings in Nebraska, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.